# SDR 2008FA0000406

- Difficulty date: June 11, 2008
- Submitted: July 10, 2008
- Operation: General aviation
- Aircraft: N712DS
- Make and model: Cessna 172S
- Aircraft serial: 172S10711
- Engine: Lyc IO360L2A
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 4371
- Part serial: 07110316LT
- Condition: Out Of Position
- Location: Powerplant
- Part time: 98 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE AC FIRST PHASE 2 INSPECTION (100 HR) FOUND THAT BOTH MAGNETOS WERE OFF APPROXIMATELY 5 DEGREES.  CURRENTLY SET 30 DEGREES BEFORE TOP DEAD CENTER PLUS (MFG SUM SAYS 25 DEGREES BTDC) THE AIRCRAFT MAGNETO TO ENGINE TIMING WAS CHECKED WHEN NEW, SHORTLY AFTER DELIVERY 4/25/2008, 4.3 HRS TIS.  IT APPEARS THE MAGNETOS HAVE DRIFTED TO THE ADVANCED POSITION.  ORANGE PUTTY ON THE MAGNETO HOLD-DOWN STUDS WAS NOTED.  IT APPEARS THE MAGNETOS HAVE DRIFTED SIGNIFICANTLY TO THE ADVANCED POSITION IN 93 HOURS TIS.  THE MAGNETOS DRIFTING TO THE ADVANCED POSITION TO THE ENGINE TIMING HAS BEEN AN ONGOING ISSUE WITH MFG OF ENGINE AND MFG OF MAGNETO SB2-08 DOES NOT ADDRESS AN ADVANCED CONDITION OF THE MAGNETOS AS IN THIS CASE. (K)
